Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Wakefield, VA

May 28, 20115 counties in Virginia

NWS Wakefield, VA issued this special weather statement at May 28, 2011, 3:21 PM EDT for 5 counties in Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 3:21 PM EDT (19:21 UTC)
Expired
May 28, 2011, 3:45 PM EDT
In force
24 min
Issued by
NWS Wakefield, VA

Counties City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Henrico County, VA, Prince George County, VA

The radar

The Norfolk radar (KAKQ), 43 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WWUS81 KAKQ 281921
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
321 PM EDT SAT MAY 28 2011

VAZ070-071-080>082-088-089-281945-
CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-HENRICO VA-PRINCE GEORGE
VA-SURRY VA-SUSSEX VA-
321 PM EDT SAT MAY 28 2011

...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY DOWNPOURS...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF SHOWERS AND THUNDERSTORMS FROM CHESTER TO TEMPLETON...OR 
FROM CHESTER TO 5 MILES NORTHEAST OF CARSON...MOVING NORTHEAST AT 10 
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  PETERSBURG NATIONAL BATTLLEFIELD AROUND 330 PM EDT...
  CHESTER AROUND 335 PM EDT...
  WOODS EDGE AROUND 340 PM EDT...
  THE CROSSINGS IN HOPEWELL AROUND 345 PM EDT...

EXPECT WIND GUSTS TO 30 MPH AND LOCALLY HEAVY RAINFALL IN THE PATH 
OF THESE STORMS. THE RUNOFF FROM THE RAINFALL WILL RESULT IN PONDING 
OF WATER ON ROADWAYS. 

LAT...LON 3749 7732 3709 7704 3695 7735 3735 7764

$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at May 28, 2:10 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 28, 2:10 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
210 PM EDT SAT MAY 28 2011

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL EXIT THE AREA LATER TODAY...AS
HIGH PRESSURE REMAINS ANCHORED OFF THE COAST. THAT HIGH WILL BUILD
WEST AND STRENGTHEN OVER THE REGION MONDAY INTO WEDNESDAY...PROVIDING
A PERIOD OF HOT..AND MAINLY DRY WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BASED ON LATEST RDR COVERAGE AND PRESENCE OF A WEAK TROF OF LO
PRES SLIDING SLOWLY EWRD ACRS THE AREA...HAVE BUMPED UP POPS TO 40
PERCENT FOR MUCH OF THE REGION THIS AFTN. WITH FAIRLY WEAK SHEAR
AND ONLY MODEST ML CAPES...DO NOT ANTICIPATE STORMS BECOMING VERY
ORGANIZED...SO SEVERE THREAT LOOKS LIMITED (ALTHO GUSTY WINDS/BRIEF
HEAVY RAIN WILL BE POSSIBLE). HIGHS IN THE UPR 70S TO MID
80S...AS TEMPS WILL BE HELD DOWN SOMEWHAT BY A PRTLY OR MSTLY
CLDY SKY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
REMOVED ALL POPS TONIGHT....WITH UPR TROUGH EXITING OFF THE COAST
SHOULD SEE PARTLY CLOUDY TO MOSTLY CLEAR SKIES. PATCHY FOG
POSSIBLE AFTER MIDNIGHT WITH LIGHT FLOW AND LINGERING LOW LVL
MSTR.

ON SUN...UPPER RIDGE BEGINS TO BUILD ENE FROM THE GULF COAST
STATES...BRINGING A WARMING TREND. STILL ENOUGH LOW LVL SSE FLOW
TO KEEP TEMPERATURES SOMEWHAT COOLER ALONG THE COAST. SKIES AVG
OUT PARTLY TO MOSTLY SUNNY WITH HIGHS AROUND 90 ALONG AND WEST OF
THE I-95 CORRIDOR TO LOWER/MID 80S AT THE COAST. HAVE A SLIGHT
CHANCE FOR AFTN TSTMS INTERIOR NE NC WHERE BEST LOW LVL
CONVERGENCE SETS UP WITH SE FLOW FROM THE OCEAN INTERACTING WITH
SSW FLOW FARTHER INLAND. LOWS SUN NIGHT MAINLY IN THE 60S.

BY MON...CONDITIONS CONTINUE TO WARM...AS UPPER RIDGE BUILDS OVER
THE OH VALLEY AND MID ATLC. QUESTION RMNS...WL THE HOT WX ERY NEXT
WK RIVAL RECORDS (WHICH IN MANY PLCS WERE SET BACK IN 1941 OR 1991)
- SEE CLIMATE SXN BLO. HIGHS INTO THE LOWER-MID 90S MOST AREAS W
OF CHES BAY...AND 85-90 TOWARDS THE COAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
LONG TERM PERIOD BEGINS WITH A LARGE UPPER RIDGE OVER THE EASTERN
CONUS. THIS RIDGE SLOWLY BROADENS OUT AS AN UPPER LOW PASSES TO THE
NORTH THROUGH SOUTHERN CANADA. A SHORTWAVE TROUGH ASSOCIATED WITH
THIS UPPER LOW WILL DEEPEN DOWN ALONG THE EAST COAST LATER IN THE
WEEK AS THE AFOREMENTIONED UPPER RIDGE RETROGRADES. GOOD AGREEMENT
AMONGST THE EURO/GFS/GEFS IN REGARDS TO THIS TRANSITION
OCCURRING...MAIN UNCERTAINTY IS HOW DEEP THE TROUGH WILL GET ALONG
THE EAST COAST...WHICH WILL AFFECT HOW MUCH TEMPS DROP FROM MID TO
LATE WEEK ACROSS THE REGION. RIGHT NOW...EXPECTING HIGHS IN THE MID
90S OVER MOST OF THE FORECAST AREA FOR TUESDAY/WEDNESDAY AND MID 80S
FOR THURSDAY/FRIDAY. A MAINLY DRY FORECAST IS EXPECTED THROUGHOUT
THE WEEK...ASIDE FROM THE CHANCE OF SHOWERS AND THUNDERSTORMS ON
WEDNESDAY AND THURSDAY DUE TO A COLD FRONT ASSOCIATED WITH THE UPPER
TROUGH.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
MAINLY VFR CONDITIONS THIS PERIOD. HOWEVER SOME SHOWERS AND
EMBEDED TSTMS ARE OCCURRING ESPECIALLY AHEAD OF A WEAKENING VORT
MAX OVER NC. THESE HAVE THE BEST CHC OF AFFECTING ECG ORF AND PHF
LATE THIS AFTN UNTIL AROUND 00Z. RIC SHOULD REMAIN JUST N OF THESE
STORMS. SOME TSTMS ARE DEVELOPING N OF SBY AND SHOULD STAY TO THE
N. LATER TONIGHT COULD HAVE SOME FOG PATCHES AROUND TOWARD DAWN
WITH THE BEST CHC WHERE IT RAINS. SHD BE VFR ON SUN WITH JUST SOME
HI CLDS AS RIDGE ALOFT BUILDS OVER. LOOKS LIKE MAINLY VFR THROUGH
MID WEEK WITH RIDGE BUILDING ALOFT.

&&

.MARINE...
GREAT BOATING CONDITIONS ARE EXPECTED THIS WEEKEND INTO EARLY NEXT
WEEK. A MAINLY SOUTHERLY FLOW OF 10-15 KT OR LESS IS EXPECTED THE
NEXT FEW DAYS AS HIGH PRESSURE STAYS ANCHORED OFF THE EAST COAST. SEAS
OVER THE COASTAL WATERS WILL AVERAGE 2-4 FT...WHILE WAVES ON THE BAY
WILL HOLD AT 1-2 FT.

&&

.CLIMATE...
RECORD HIGH TEMPS SUN THROUGH WED (MAY 29 - JUNE 1)...

      5/29    5/30     5/31    6/1
RIC 98/1941 98/1991  98/1991 97/1991
ORF 97/1941 99/1941 100/1991 97/1880
SBY 96/1941 95/1987  96/1939 95/1918
ECG 99/1941 94/1969  97/1991 96/2002

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...LKB/TMG
SHORT TERM...ALB/LKB
LONG TERM...MAS
AVIATION...JAB
MARINE...MPR/JDM
CLIMATE...
Hazardous weather outlook, May 28, 4:33 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
433 AM EDT SAT MAY 28 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-290845-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
433 AM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-290845-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
433 AM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BROWN

In the hours before

Special weather statement, May 28, 2:10 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
210 PM EDT SAT MAY 28 2011

VAZ067-068-070-079-080-087-088-092-281845-
AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-DINWIDDIE VA-GREENSVILLE
VA-NOTTOWAY VA-SOUTHAMPTON VA-SUSSEX VA-
210 PM EDT SAT MAY 28 2011

...SHOWERS AND THUNDERSTORM PRODUCING LOCALLY HEAVY DOWNPOURS...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS FROM FORD TO EMPORIA...OR FROM 5
MILES SOUTH OF MANNBORO TO EMPORIA...MOVING NORTHEAST AT 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR PURDY AROUND 215 PM EDT...FORD
AROUND 220 PM EDT...
  DEWITT AROUND 230 PM EDT...
  WHARFS STORE AROUND 235 PM EDT...
  CENTER STAR AROUND 240 PM EDT...
  CHURCH ROAD AROUND 245 PM EDT...

LOCALLY HEAVY DOWNPOURS WILL RESULT IN PONDING OF WATER ON ROADWAYS.

LAT...LON 3739 7762 3669 7723 3657 7756 3721 7792

44
Special weather statement, May 28, 2:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
227 PM EDT SAT MAY 28 2011

NCZ012-VAZ065-066-079-080-087-281900-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG
VA-NORTHAMPTON NC-
227 PM EDT SAT MAY 28 2011

...SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
CLUSTER OF SHOWERS AND THUNDERSTORMS FROM DUNDAS TO GASBURG...OR FROM
5 MILES WEST OF ALBERTA TO LAKE GASTON...MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORMS WILL BE NEAR RUNSWICK AROUND 240 PM EDT...ALBERTA
AROUND 245 PM EDT...LAWRENCEVILLE AROUND 250 PM EDT...VULTARE AROUND
255 PM EDT...EDGERTON AROUND 300 PM EDT.

LOCALLY HEAVY DOWNPOURS WILL RESULT IN PONDING OF WATER ON ROADWAYS.

LAT...LON 3699 7792 3699 7789 3700 7788 3702 7782
      3656 7756 3648 7778 3650 7781 3650 7788
      3651 7790 3655 7790 3655 7805 3689 7816

44
Special weather statement, May 28, 2:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
230 PM EDT SAT MAY 28 2011

NCZ013-014-030>032-281900-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-PERQUIMANS NC-
230 PM EDT SAT MAY 28 2011

...SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS FROM WINTON TO 6 MILES SOUTHWEST
OF VALHALLA...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...CAPE COLONY AROUND 235 PM EDT...EDENTON AROUND 240 PM
EDT...VALHALLA AROUND 250 PM EDT...EURE AROUND 255 PM EDT.

LOCALLY HEAVY DOWNPOURS WILL RESULT IN PONDING OF WATER ON ROADWAYS.

LAT...LON 3634 7711 3654 7693 3632 7671 3626 7670
      3618 7676 3609 7674 3608 7671 3620 7673
      3626 7669 3627 7668 3603 7645 3600 7659
      3604 7662 3608 7673 3599 7669 3594 7674
      3593 7670 3590 7675

44
Special weather statement, May 28, 2:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EDT SAT MAY 28 2011

VAZ048-049-061>063-067>071-281915-
AMELIA VA-CHESTERFIELD VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND
VA-HANOVER VA-HENRICO VA-LOUISA VA-NOTTOWAY VA-POWHATAN VA-
245 PM EDT SAT MAY 28 2011

...SHOWERS AND THUNDERSTORMS PRODUCIN LOCALLY HEAVY RAINFALL...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS FROM TREVILIANS TO EARLS...
MOVING NORTHEAST AT 20 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE
NEAR...
  SCOTTS FORK AROUND 250 PM EDT...
  POWHATAN AROUND 255 PM EDT...
  KIMBERLY FARMS AROUND 300 PM EDT...
  RED LANE AROUND 305 PM EDT...
  WARES CROSSROADS AROUND 310 PM EDT...
  WINTERPOCK AROUND 315 PM EDT.

LOCALLY HEAVY DOWNPOURS WILL RESULT IN PONDING OF WATER ON ROADWAYS.

LAT...LON 3815 7808 3813 7806 3814 7801 3812 7797
      3811 7788 3810 7787 3811 7785 3809 7783
      3809 7780 3806 7779 3801 7769 3740 7761
      3712 7805 3811 7824

44
Special weather statement, May 28, 2:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
247 PM EDT SAT MAY 28 2011

VAZ068-070-080-081-088-281915-
AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-PRINCE GEORGE VA-SUSSEX VA-
247 PM EDT SAT MAY 28 2011

...SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY DOWNPOURS...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SHOWERS AND THUNDERSTORMS FROM LAKE CHESDIN PARK TO STONY
CREEK...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE
NEAR...STONY CREEK AROUND 255 PM EDT...
  LAKE CHESDIN DAM AROUND 300 PM EDT...
  REAMS AROUND 305 PM EDT...
  PETERSBURG AROUND 310 PM EDT...
  RICHARD BLAND COLLEGE AROUND 315 PM EDT.

LOCALLY HEAVY DOWNPOURS WILL RESULT IN PONDING OF WATER ON ROADWAYS.

LAT...LON 3745 7753 3727 7727 3703 7722 3689 7751
      3707 7755 3726 7782

44
Special weather statement, May 28, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
321 PM EDT SAT MAY 28 2011

VAZ070-071-080>082-088-089-281945-
CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-HENRICO VA-PRINCE GEORGE
VA-SURRY VA-SUSSEX VA-
321 PM EDT SAT MAY 28 2011

...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY DOWNPOURS...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS FROM CHESTER TO TEMPLETON...OR
FROM CHESTER TO 5 MILES NORTHEAST OF CARSON...MOVING NORTHEAST AT 10
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  PETERSBURG NATIONAL BATTLLEFIELD AROUND 330 PM EDT...
  CHESTER AROUND 335 PM EDT...
  WOODS EDGE AROUND 340 PM EDT...
  THE CROSSINGS IN HOPEWELL AROUND 345 PM EDT...

EXPECT WIND GUSTS TO 30 MPH AND LOCALLY HEAVY RAINFALL IN THE PATH
OF THESE STORMS. THE RUNOFF FROM THE RAINFALL WILL RESULT IN PONDING
OF WATER ON ROADWAYS.

LAT...LON 3749 7732 3709 7704 3695 7735 3735 7764

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 11:13 AM EDTSpecial Weather StatementAKQCity of Virginia Beach32 min
May 28, 1:24 PM EDTSpecial Weather StatementAKQBrunswick36 min
May 28, 1:33 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Colonial Heights, City of Hopewell27 min
May 28, 2:10 PM EDTSpecial Weather StatementAKQDinwiddie, Greensville, City of Emporia35 min
May 28, 2:27 PM EDTSpecial Weather StatementAKQBrunswick33 min
May 28, 2:45 PM EDTSpecial Weather StatementAKQAmelia, Goochland, Louisa, Nottoway, Powhatan30 min
May 28, 2:47 PM EDTSpecial Weather StatementAKQChesterfield, City of Colonial Heights, City of Petersburg28 min
May 28, 3:58 PM EDTSpecial Weather StatementAKQCharles City, Henrico, Prince George32 min
May 28, 4:31 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Newport News, City of Portsmouth, City of Williamsburg44 min
May 28, 4:36 PM EDTSpecial Weather StatementAKQCharles City, James City, King and Queen, New Kent54 min
May 28, 5:30 PM EDTSpecial Weather StatementAKQCity of Chesapeake45 min
May 28, 5:36 PM EDTSpecial Weather StatementAKQEssex, Gloucester, James City, King and Queen, Richmond, City of Williamsburg39 min
May 28, 1:28 PM EDTSpecial Weather StatementAKQNorthampton32 min
May 28, 2:30 PM EDTSpecial Weather StatementAKQChowan, Hertford30 min
May 28, 12:46 PM EDTSpecial Weather StatementAKQWorcester29 min

Nearby

Special Weather Statements in Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.